Missouri, 2010Flood in Missouri, May 15, 2010
May 15, 2010 · NWS LSX · 1 event in 1 county or zone
Due to heavy rains in April and into the first half of May, the North Fabius River was well above flood stage on May 15th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Due to heavy rains in April and into the first half of May, the North Fabius River was well above flood stage on May 15th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 14, 10:41 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, May 14, 10:41 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1141 PM CDT FRI MAY 14 2010
.UPDATE...
/932 PM CDT FRI MAY 14 2010/
NEW 00Z NAM...AND ALSO THE 18Z GFS...SEEM TO HAVE THE RIGHT
GENERAL IDEA ON PCPN DEVELOPMENT OVER THE NEXT 24HRS...BUT ARE
FOLLOWING DIFFERENT TRACKS TO GET THERE. 00Z NAM IS TAKING A MORE
NWLY COURSE THAN THE 18Z GFS...BUT BOTH TAKE PCPN DEVELOPED FROM A
MODERATELY STRONG VORT CENTER AND TRACK IT NEWD IN THE MAIN FLOW
THRU THE HEART OF THE FA LATE TONIGHT AND DURING THE DAY ON
SATURDAY WITH A VERY MOIST ATMOSPHERE BUILDING BACK NWD. IN LIGHT
OF THAT...AND CONSIDERING THE PATTERN WE HAVE BEEN IN...HAVE UPPED
POPS FOR BOTH TONIGHT AND SATURDAY NEAR AND FOR SEVERAL MILES ON
EITHER SIDE OF THE I-44 CORRIDOR IN MO WITH LESSER ADJUSTMENTS IN
IL...ALTHOUGH THIS FEATURE SHOULD TRACK INTO CNTRL IL BY LATE
SATURDAY AFTN. DUE TO THE DISTANCE THIS WILL BE TRACKING N OF THE
PRIMARY SYNOPTIC FRONT...THUNDER ONLY LOOKS TO BE A LESSER
COVERAGE THAN THE PREDOMINANT RAIN/SHRA.
TES
&&
.DISCUSSION...
/354 PM CDT FRI MAY 14 2010/
CONVECTION FROM A DYING MCS CONTINUES TO WEAKEN OVER THE SRN HALF OF
THE CWA THIS AFTN. MAY STILL HAVE SCATTERED SHOWERS MAINLY OVER
THE SERN PORTION OF THE CWA EARLY THIS EVNG AHEAD OF THE MCV
CURRENTLY OVER SWRN MO WHICH WILL MOVE NEWD THRU E CNTRL MO THIS
EVNG. MORE CONVECTION EXPECTED TO MOVE NEWD INTO THE SRN HALF OF
THE CWA LATE TGT OR SAT MRNG AS WEAK SHRTWVS OR MCVS MOVE NEWD
THRU THE AREA ON THE NWRN PERIPHERY OF THE MID-UPPER LEVEL RIDGE
OVER THE SERN US. WAA...OVERRUNNING TYPE SHOWERS WITH A FEW
EMBEDDED THUNDERSTORMS WILL CONTINUE WELL N OF THE SFC FRONT
CURRENTLY ACROSS CNTRL AR AND WRN PORTIONS OF TN KY. THE
PRECIPITATION THREAT WILL GRADUALLY SHIFT N-NEWD THRU THE CWA ON
SAT AS THE BEST LOW LEVEL MOISTURE...HIGHER 850 MB DEW POINTS
SLOWLY SHIFT NWD. FOLLOWED THE NAM MODEL QPF FORECAST OVER THE GFS
AS THE GFS HAS ITS USUAL FEEDBACK ISSUES...AND ALSO PREFER IT
OVER THE ECMWF...AT LEAST FOR TGT AND SAT AS THE ECMWF APPEARS TO
HAVE ITS PRECIPITATION TOO FAR N. MAY BE AN MCS OR AT LEAST
A WEAKENING MCS MOVING NEWD THRU MUCH OF THE CWA ON SAT INTO SAT
EVNG. THE WET WEATHER PATTERN WILL CONTINUE ON SUN AND SUN NGT AS
THE MID-UPPER LEVEL TROF CURRENTLY OVER THE ROCKYS MOVES NEWD THRU
THE NRN PLAINS. THERE IS STILL A LOT OF UNCERTAINTY AS TO THE
TRACK OF THE SFC LOW ASSOCIATED WITH THE MID LEVEL TROF OR LOW BUT
IT SHOULD MOVE NEWD THRU MO SUN AFTN AND NGT. WITH THE ABUNDANCE
OF CLOUDS...PERIODS OF SHOWERS...AND THE MID-LEVEL TROF/LOW
MOVING OVER OR JUST N OF THE CWA LATE SUN NGT AND MON...DAYTIME
HIGH TEMPERATURES SHOULD REMAIN BELOW NORMAL FROM SAT THRU MON.
MOST OF THE RAIN SHOULD SHIFT E-NE OF THE CWA BY MON NGT OR TUE AS
THE UPPER LEVEL AND ASSOCIATED SFC LOW PULL NE OF THE AREA. IT
STILL APPEARS TO BE A DRY WEATHER PERIOD FROM TUE THROUGH FRI.
GKS
&&
.AVIATION...
/1141 PM CDT FRI MAY 14 2010/
NEXT BATCH OF RAIN IS SLOWLY MOVING TO THE NORTH AND EAST OVER FAR
SOUTHWESTERN MISSOURI AS OF 04Z. IT SHOULD SPREAD NORTH
NORTHEASTWARD INTO CENTRAL AND EASTERN MISSOURI THIS MORNING.
CONFIDENCE ON TIMING IS THE BIGGEST ISSUE ATTM...AND THINK IT WILL
BE IN THE 13-14Z TIME FRAME...A FEW HOURS FASTER THAN PREVIOUS
FORECAST. CIGS EVENTUALLY GOING DOWN TO MVFR WITH ONSET OF RAIN AND
LOWERING A BIT FROM THERE...THOUGH DO NOT ANTICIPATE IFR CONDITIONS
AT THIS TIME. AS FOR KUIN...SHOULD REMAIN DRY TIL 19Z. LIGHT AND
VARIABLE WINDS TO BECOME EAST TO NORTHEASTERLY AND PICKUP BETWEEN 5
AND 10 KTS. RAIN TO COME TO AN END BETWEEN 01Z AND 05Z...BUT CIGS TO
REMAIN LOW END MVFR THROUGH REST OF FORECAST PERIOD.
SPECIFICS FOR KSTL...SEE DISCUSSION ABOVE...PLUS KEPT CB MENTION IN
AT KSTL/KSUS DUE TO ISOLATED POSSIBILITY OF SOME THUNDERSTORMS.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, May 14, 10:28 PM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1128 PM CDT FRI MAY 14 2010
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
1128 PM CDT FRI MAY 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS LATE FOR AREAS OF MISSOURI
SOUTH OF THE MISSOURI RIVER. NO WIDESPREAD SEVERE WEATHER IS
EXPECTED.
MODERATE TO MAJOR FLOODING IS OCCURRING ON PARTS OF THE
MISSISSIPPI...MISSOURI...AND NORTH FABIUS RIVERS. SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE CHANCE FOR THUNDERSTORMS WILL SPREAD ACROSS THE ENTIRE REGION
ON SATURDAY AND CONTINUE THROUGH MONDAY.
MODERATE TO MAJOR FLOODING IS EXPECTED TO CONTINUE ON PARTS OF
THE MISSISSIPPI...MISSOURI...NORTH FABIUS...AND MIDDLE FABIUS
RIVERS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC
DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
TES
Flood, Lewis
- When
- May 15, 12:00 AM CST to 11:59 PM CST
- Where
- Lewis County, 1.34 mi ESE of Monticello to 1.82 mi ESE of Monticello
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 40.116, -91.695
At 245 am, a young woman was travelling west of County Road 195th, when the car she was driving in went into water covering the road due to the North Fabius River, which was in flood. The car became completely submerged and she perished. The North Fabius River was at 21.16 feet at the time of the accident, over ten feet above flood stage, which is 11 feet. The river crested later that morning at 22.19 feet around 1030 am. This is the second highest crest since the gage was installed in June of 2005.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Flood, Lewis | 2010-05-15 | 25 | Female | Vehicle/Towed Trailer | Direct |
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 15, 20103 deaths · 2 events
- Hail and Lightning Strikes in North Carolina, May 15, 2010$600,000 · 1 in hail · 8 events
- Flash Flooding and Hail in Mississippi, May 15 to 16, 2010$311,000 · 1 in hail · 21 events
- Hail and Damaging Wind in Georgia, May 15 to 16, 2010$500,000 · 1 in hail · 4 events
- Flooding in Illinois, May 15 to 18, 2010$500,000 · 3 events
- Flash Flooding and Flooding in Missouri, May 15 to 17, 2010$27,000 · 1.75 in hail · 22 events
- Flash Flood and Flood in Kentucky, May 15 to 16, 2010$18,000 · 1.75 in hail · 19 events
- Flooding in Missouri, May 15 to 31, 2010$20,000 · 2 events
- Lightning Strike in Texas, May 15, 2010$20,000 · 1 event
- Hail and Damaging Winds in Kentucky, May 15, 2010$5,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in North Carolina, May 15, 2010$4,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Tennessee, May 15, 20101.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238223.